Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 20, 2015, 9:25 PM CDT for Stevens County, Minnesota. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2015, 9:25 PM CDT (02:25 UTC)
- Expired
- Jun 20, 2015, 9:45 PM CDT
- In force
- 20 min
- Issued by
- NWS Twin Cities, MN
County Stevens County, MN
The radar
The Aberdeen radar (KABR), 195 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
401
WWUS83 KMPX 210225
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
925 PM CDT SAT JUN 20 2015
MNZ047-210245-
STEVENS-
925 PM CDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STEVENS COUNTY...
AT 924 PM CDT...A STRONG THUNDERSTORM WAS OVER LAKE HATTIE...OR 8
MILES SOUTHWEST OF MORRIS...MOVING SOUTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
STEVENS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...ALBERTA AND
MORRIS AIRPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4563 9590 4543 9575 4541 9575 4541 9602
4555 9613
TIME...MOT...LOC 0224Z 317DEG 38KT 4552 9605
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:33 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 20, 6:33 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 633 PM CDT SAT JUN 20 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 359 PM CDT SAT JUN 20 2015 WE REMAIN WITHIN A BELT OF RATHER HEALTHY WESTERLIES TODAY...THOUGH WATER VAPOR IMAGERY SHOWS WE ARE IN A ZONE OF SUBSIDENCE AND DRYING IN THE WAKE OF THE WAVE THAT PUSHED THE SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS MORNING. AT THE SFC...A TROUGH WITH A WIND SHIFT OVER TO THE NW HAD PUSHED TO ABOUT I-35 AS OF 230 PM. SPC MESO- ANALYSIS SHOWS 500-1500 J/KG OF MLCAPE ACROSS MOST OF THE AREA. HOWEVER...VIEW OUT THE WINDOW AND ON VISIBLE SATELLITE SHOWS THE CU FIELD ASSOCIATED WITH THIS INSTABILITY HAS A RATHER STABLE LOOK TO IT...SO NOT ANTICIPATING MUCH IN THE WAY OF PRECIP THIS AFTERNOON. SOME OF THE HI-RES CAMS /ESPECIALLY THE HRRR/ CONTINUE TO DEVELOP SOME ISO/SCT SHOWERS ALONG/AHEAD OF THE TROUGH FROM EC MN INTO WC MN...SO HAVE CONTINUED MENTION OF 20/30 POPS THIS AFTERNOON IN OUR EAST TO ACCOUNT FOR THAT. NEXT AREA TO WATCH FOR PRECIP THIS EVENING IS WRN MN. IR IMAGERY SHOWS A SHORT WAVE WORKING ACROSS NW SODAK. STARTING TO SEE STORMS BUBBLE UP FROM NW SODAK INTO NC NODAK BENEATH A PLUME OF STEEP MID- LEVEL LAPSE RATES. THE HRRR HAS PICKED UP ON THIS BIT OF FORCING...SHOWING A BROKEN LINE OF THUNDERSTORMS MOVING ACROSS THE DAKOTAS THE REST OF THE AFTERNOON AND MAKING A RUN FOR WEST CENTRAL MN BETWEEN 7PM AND 10PM. AS THESE STORMS RUN TOWARD MN...THE RAP SHOWS MUCAPE WANING...SO THINK THESE WILL RUN OUT OF STEAM BEFORE GETTING INTO MN...THOUGH WE MAY NEED TO GET SOME LOW PROBS FOR -SHRA INTO OUR WEST THIS EVENING. NEXT FEATURE OF INTEREST IS A STRONG SHORTWAVE EVIDENT ON WATER VAPOR IMAGERY THAT BETWEEN 7 AM AND 3 PM HAS GONE FROM OFF THE OREGON COAST TO WRN MT. DETERMINISTIC MODELS AND CAMS ARE IN GOOD AGREEMENT ON THIS WAVE KICKING OFF ANOTHER MCS OVER THE BLACK HILLS TONIGHT THAT WILL DIVE SE TOWARD OMAHA. AS IT DOES SO...ITS OUTFLOW BOUNDARY WILL BECOME A WARM FRONT THAT WILL BEGIN LIFTING NORTH ACROSS NEBRASKA TOWARD SW MN SUNDAY AFTERNOON. NAM/GFS SHOW A BAND OF ENHANCED INSTABILITY /1000-1500 J/KG OF MLCAPE/ DEVELOPING DURING THE AFTERNOON MORE OR LESS ALONG THE UPPER MN RIVER VALLEY. SEEING SOME INDICATIONS IN BOTH CAMS AND DETERMINISTIC MODELS OF SOME ISO/SCT TYPE CONVECTION DEVELOPING SUNDAY AFTERNOON WITHIN THIS INSTABILITY AXIS...SO HAVE LEFT SOME 20 POPS IN THERE TO ACCOUNT FOR THAT...THOUGH EXPECT IT TO BE MAINLY DRY FOR SUNDAY. FOR THE FOG THREAT TONIGHT...THINK NAM IS OVERDONE WITH THE AMOUNT OF LOW LEVEL MOISTURE IT HAS AND IS THEREFORE OVERDOING ITS FOG POTENTIAL IN WRN WI. LIKE THE IDEA OF THE RAP/GFS WITH FOG THREAT BEING PRIMARILY UP NE MN INTO NW WI. FINALLY...DID BOOST HIGHS FOR SUNDAY A FEW DEGREES ACROSS THE AREA. NAM/GFS SHOW US MIXING UP TO 800 MB...AND MIXING DOWN FROM THIS LEVEL YIELDED POTENTIAL HIGHS IN THE MID/UPPER 80S...SO MIXED THAT IN WITH OUR GOING FORECAST TO GET MOST FOLKS UP INTO THE LOW/MID 80S FOR HIGHS SUNDAY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 359 PM CDT SAT JUN 20 2015 CONCERNS IN THE LONG TERM ARE CENTERED AROUND SEVERE WEATHER CHANCES SUNDAY NIGHT AND MONDAY AS A DEEPENING SHORT WAVE PASSES ACROSS THE FA. THIS RESULTS IN STRENGTHENING SURFACE LOW PRESSURE OVER SOUTH DAKOTA SUNDAY NIGHT ALONG WITH A WARM FRONT LIFTING NORTHEAST INTO SOUTHERN MINNESOTA AND WISCONSIN LATE IN THE NIGHT. MODEL CONSENSUS INDICATES THE NOSE OF THE LOW LEVEL JET EXCEEDS 50 KNOTS INTO SOUTH CENTRAL AND SOUTHEAST MINNESOTA MONDAY MORNING ACCOMPANIED BY PW VALUES IN EXCESS OF 2 INCHES...ONCE AGAIN ABOVE THE TOP OF KMPX SOUNDING CLIMATOLOGY. THE LOW AND WARM FRONT SHOULD PUSH RATHER QUICKLY ACROSS THE FA DURING THE DAY ON MONDAY WITH SEVERE WEATHER CHANCES LESSENING IN THE AFTERNOON. THE SETUP SUNDAY NIGHT AND EARLY MONDAY SHOULD YIELD A COMPLEX OF STORMS PUSHING ACROSS SOUTHERN MN AND ADJOINING AREAS OF WI. PROFILE DATA INDICATES A STRONG WARM LAYER DEVELOPING IN THE LOW LEVELS DURING THE NIGHT WITH VIRTUALLY ALL OF THE CAPE (1500 J/KG) BEING ABOVE 850 MB. HENCE...DUE TO THE STRONGLY VEERING WIND PROFILE CONFIDENCE FOR HAIL IS HIGHER THAN WIND EARLY ON IN THIS EVENT. IN ADDITION...THE 925-850MB FN VECTOR DIVERGENCE ALSO RUNS ALONG THE I-90 CORRIDOR LEADING TO HIGHER CONFIDENCE ON WHERE THE HEAVIEST RAIN MAY FALL. AT THIS POINT...CAMS THAT REACH OUT TO MONDAY MORNING ARE SHOWING A COMPLEX OF STORMS PASSING ALONG THE MN/IA BORDER. THEREFORE...COLLABORATION TODAY WAS TO BREAK POPS INTO 3 HOUR GROUPS AND DRIVE THUNDERSTORMS ACROSS OUR FAR SOUTHERN FA LATE SUNDAY NIGHT AND EARLY MONDAY. IN THE WAKE OF THIS FEATURE...MONDAY NIGHT AND TUESDAY ARE DRY AS HIGH PRESSURE SLIDES BY. A SURFACE FRONTAL BOUNDARY WILL BE STRENGTHENING ACROSS THE CENTRAL PLAINS INTO THE LOWER GREAT LAKES FOR WEDNESDAY AND THURSDAY WITH THE HIGHEST CHANCES FOR PRECIPITATION TO OUR SOUTH WITH SMALL CHANCES EXTENDING ACROSS PORTIONS OF OUR FA. CONFIDENCE IS NOT HIGH ON THE PRECIPITATION CHANCES FOR THESE PERIODS. THE STRONG WESTERLY UPPER AIR PATTERN IS STILL FORECAST TO BUCKLE LATE IN THE WEEK AND WEEKEND AS RIDGING DEVELOPS ACROSS IN THE WESTERN CONUS WITH A PRETTY DEEP TROUGH IN THE EAST. THIS TRANSITION PERIOD (FRIDAY AND SATURDAY) WILL OFFER THE NEXT PERIOD OF HIGH CHANCE POPS ACROSS THE FA. TEMPERATURES WILL BE CLOSE TO SEASONAL VALUES THROUGH THURSDAY WITH A SMALL DOWNWARD TREND ON HIGH TEMPERATURES THROUGH THE UPCOMING WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 635 PM CDT SAT JUN 20 2015 HIGH CONFIDENCE IN VFR...WITH THE EXCEPTION OF MVFR OR POSSIBLY IFR VSBY IN FOG OVER WC WI AROUND SUNRISE. OTHERWISE...WINDS WILL BECOME MORE WEST SUNDAY MORNING. KMSP... HIGH CONFIDENCE IN VFR CONDS THRU THE TAF PERIOD WITH WINDS FROM THE NW TONIGHT...MORE WEST/SW SUNDAY. /OUTLOOK FOR KMSP/ MON...VFR. CHC MVFR WITH TSRA/SHRA. WIND S 5-10 KT BCMG NW 10KTS. TUE...VFR. WINDS NW TO W AT 5 KT. WED...VFR. CHC OF TSRA. WINDS E-SE 5 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...MPG LONG TERM...RAH AVIATION...JLT
Hazardous weather outlook, Jun 20, 7:13 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 713 PM CDT SAT JUN 20 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 220015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 713 PM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE FROM SUNDAY EVENING THROUGH MONDAY...AND AGAIN PERIODICALLY FROM WEDNESDAY NIGHT THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY NIGHT AND INTO MONDAY MORNING IN FAR SOUTHERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY MORNING.
In the hours before
Special weather statement, Jun 20, 8:46 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
846 PM CDT SAT JUN 20 2015
MNZ047-210215-
STEVENS-
846 PM CDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN STEVENS COUNTY...
AT 845 PM CDT...A STRONG THUNDERSTORM WAS NEAR WHEATON...MOVING
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DONNELLY AND FISH LAKE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4576 9625 4576 9596 4575 9591 4556 9623
4557 9625 4573 9626
TIME...MOT...LOC 0145Z 315DEG 28KT 4581 9638
JLTSpecial weather statement, Jun 20, 9:07 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
907 PM CDT SAT JUN 20 2015
MNZ047-210230-
STEVENS-
907 PM CDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL STEVENS COUNTY...
AT 907 PM CDT...A STRONG THUNDERSTORM WAS OVER FISH LAKE...OR 12
MILES WEST OF MORRIS...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHOKIO...DONNELLY...LAKE HATTIE...FISH LAKE AND ALBERTA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4576 9611 4575 9576 4574 9576 4542 9616
4556 9625 4566 9625
TIME...MOT...LOC 0207Z 316DEG 41KT 4565 9615
JLTSpecial weather statement, Jun 20, 9:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
925 PM CDT SAT JUN 20 2015
MNZ047-210245-
STEVENS-
925 PM CDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STEVENS COUNTY...
AT 924 PM CDT...A STRONG THUNDERSTORM WAS OVER LAKE HATTIE...OR 8
MILES SOUTHWEST OF MORRIS...MOVING SOUTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
STEVENS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...ALBERTA AND
MORRIS AIRPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4563 9590 4543 9575 4541 9575 4541 9602
4555 9613
TIME...MOT...LOC 0224Z 317DEG 38KT 4552 9605
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:46 PM CDT | Special Weather Statement | MPX | Stevens | 29 min |
| Jun 20, 9:07 PM CDT | Special Weather Statement | MPX | Stevens | 23 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.